MAUDE Adverse Event Report: EXACTECH, INC. VANTAGE; GAP CHECK TOOL SZ 3-4

EXACTECH, INC. VANTAGE; GAP CHECK TOOL SZ 3-4
Catalog Number 351-10-08
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgical use the ankle sizer was put into patient and snapped in half.Surgeon was able to remove the sizer and continue on with the case.The patient was not injured during this case.There was no surgical delay.Patient was last known to be in stable condition following the event.This incident did not effect the outcome of the surgery nor have any adverse effects on the patient health.(b)(4).
 
Additional Manufacturer Narrative
The broken instrument reported may have been the result of applying a bending moment to the device or impacting the device during resection gap verification, which led to ultimate fracture of the fixed bearing gap check tool.

Brand Name
VANTAGE
Common Device Name
GAP CHECK TOOL SZ 3-4
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key12891627
Report Number1038671-2021-00642
Device Sequence Number19924503
Product Code LXH
UDI-Device Identifier10885862525673
UDI-Public10885862525673
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number351-10-08
Device Lot Number400117007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2021
Initial Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown